Alert archive / Missouri / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 60, NWS Kansas City, MO

May 25, 2012Pettis County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 25, 2012, 11:02 AM CDT for Pettis County, Missouri. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2012, 11:02 AM CDT (16:02 UTC)
Expired
May 25, 2012, 11:30 AM CDT
In force
28 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Pettis County, MO

The radar

The Pleasant Hill radar (KEAX), 95 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:12 AM CDTHAIL 14 N Sedalia, MOQUARTER SIZE HAIL WAS REPORTED NEAR THE INTERSECTION OF MT HERMAN ROAD AND HIGHWAY 65. HAIL WAS AS DEEP AS 4 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 4.0 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2012-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2012-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -81 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1048 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-81 m²/s²
0-3 km storm-relative helicity
284 m²/s²
Significant tornado parameter
0.0
Supercell composite
5.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

866 
WUUS53 KEAX 251602
SVREAX
MOC159-251630-
/O.NEW.KEAX.SV.W.0060.120525T1602Z-120525T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 AM CDT FRI MAY 25 2012

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PETTIS COUNTY IN CENTRAL MISSOURI...

* UNTIL 1130 AM CDT

* AT 1059 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  NORTHWEST OF SEDALIA...AND MOVING EAST AT 30 MPH.

  HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
           DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PETTIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3887 9305 3870 9306 3874 9334 3883 9333
TIME...MOT...LOC 1602Z 270DEG 26KT 3876 9326

HAIL...1.25IN
WIND...60 MPH

$$

CDB
2 follow-up statements
722 
WWUS53 KEAX 251613
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1113 AM CDT FRI MAY 25 2012

MOC159-251630-
/O.CON.KEAX.SV.W.0060.000000T0000Z-120525T1630Z/
PETTIS MO-
1113 AM CDT FRI MAY 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PETTIS COUNTY UNTIL 1130 AM CDT...

AT 1112 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF
SEDALIA...AND MOVING EAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
         DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF EASTERN PETTIS COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 3881 9306 3873 9306 3875 9324 3882 9323
      3885 9305 3882 9305
TIME...MOT...LOC 1613Z 266DEG 21KT 3878 9320

HAIL...1.00IN
WIND...60 MPH

$$

CDB
736 
WWUS53 KEAX 251629
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1129 AM CDT FRI MAY 25 2012

MOC159-251638-
/O.EXP.KEAX.SV.W.0060.000000T0000Z-120525T1630Z/
PETTIS MO-
1129 AM CDT FRI MAY 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PETTIS COUNTY
WILL EXPIRE AT 1130 AM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER EXTREMELY HEAVY RAIN IS STILL ONGOING WITH THIS THUNDERSTORM
WHICH MAY CAUSE MINOR FLOODING PROBLEMS FOR EAST CENTRAL PETTIS 
COUNTY.

LAT...LON 3881 9306 3873 9306 3875 9324 3882 9323
      3885 9305 3882 9305
TIME...MOT...LOC 1628Z 266DEG 21KT 3879 9309

$$

CDB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 10:09 AM CDT, 53 minutes earlier.

Area forecast discussion, May 25, 10:09 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1009 AM CDT FRI MAY 25 2012

.UPDATE...

Elevated convection continues to focus a narrow axis of very heavy
rainfall from the southern KC metro through mid Missouri as of 14Z.
This zone was coincident where the nose of a modest low level jet
was impinging on the elevated warm front, in a region where deep
layer moisture has increased dramatically since late yesterday with
precipitable water values now around 1.50". Very high freezing
levels approaching 14Kft and the narrow/skinny CAPE profiles have
resulted in optimal warm rain processes with 2+"/hr rainfall rates
verified in several locations from Stanley to Grandview, Greenwood,
Lee's Summit and Pleasant Hill. Total amounts of 3-5" appear likely.
Expect this activity to shift eastward across mid Missouri over the
next several hours and slowly weaken as the ascent diminished.

Meanwhile, the 14Z surface analysis painted a very complex picture.
A well defined surface warm front stretched from just north of
Wichita to Nevada into the Lake of the Ozarks, reinforced along the
eastern extent by the convective cold pool just north of the
boundary. South of this front, rich gulf moisture has returned
northward with upper 60F dewpoints now widespread across the warm
sector. Ongoing convection, coupled with widespread cloud cover
north of the front across Kansas and Missouri will likely impede any
rapid northward movement to this boundary through the day. Given its
initial southern position and these mitigating factors and
cyclogenesis back across the TX panhandle, feel that incoming 12Z
data has a much better handle on positioning this boundary from near
Hutchinson to near Kansas City/St. Joseph this afternoon. The MO
portion of the boundary may be bifurcated by an expected residual
outflow boundary.

With that said, am concerned that the potential for severe weather
this afternoon has been underplayed, considering the degree of
potential instability residing within a now very moist warm sector.
Vertical wind profiles between the building upper ridge along the
Gulf coast and the deep trough over the Southwest look quite
favorable late this afternoon and evening, with forecast soundings
showing strongly veering profiles over E/NE KS and W/NW MO. Strong
daytime heating within the warm sector should yield fairly steep
0-3km lapse rates, with the effective boundary(ies) aiding in
enhanced low level shear. Despite the increasing 700mb temps,
surface convergence should be able to overcome any inhibition
(especially after yesterday's 14C/700mb cap break). A localized
threat of organized severe storms including supercells would seem
plausible later this afternoon into the early evening with an
attendant threat of very large hail, damaging winds and tornadoes.
We will continue to monitor satellite/sfc observations through the
early afternoon hours to hone down a more specific threat area and
likelihood.

Bookbinder

&&

.PREV DISCUSSION...

Surface boundary currently stretches from just north of St Louis to
near Chanute this morning, residing just south of the forecast area.
While convection has generally died down along this feature early
this morning, there could be some redevelopment of scattered
thunderstorms as a subtle wave over central KS interacts with the
front later this morning. Kept low-chance pops for the southern and
western CWA through early afternoon as the front begins to lift north
as a warm front.

Front should slowly lift to near or just north of a KC-Moberly line
by 00Z this evening. Dewpoints in the upper 60s to near 70 and sfc
temps in the middle to upper 80s will create a moderately to strongly
unstable airmass near and south of the boundary later this afternoon.
Meanwhile increasing 850 hPa winds atop of the frontal boundary will
yield very high 0-3 km helicity values in the 300-500 m2/s2 range.
This environment will be more than supportive of supercells if
storms should fire along the warm front...which is a big IF for 2
reasons: potential capping and ill-defined upper level forcing. As
the warm front nudges northward this afternoon, increasing 700-hPa
winds will cause an strengthening EML to overspread the warm layer
with 700-hPa temps rising to near or above 12C. A modified 21Z
forecast sounding for MCI with a sfc temp/dpt of 85/69 shows a
potentially-breakable 20-40 J/kg of CIN associated with the EML...if
forcing is strong enough to overcome it. This is the second concern
as midlevel height rises over the warm sector will greatly cut back
on any upper forcing over the area. However last 2 runs of the NAM,
and to a lesser extent the GFS, suggest a subtle 700-hPa impulse
will track into NE KS around 21Z resulting in convective initiation
over western portions of the forecast area. The NAM originates this
feature out of southeast New Mexico early this morning, though
current water vapor imagery shows little if any signs of any
disturbance over that area. Given the very high uncertainty, will
carry slight chance to low chance PoPs across the central and
northwest forecast area for this afternoon but confidence in any
convection across this area is not high. Given the environment, any
storm that does develop could potentially become a strong supercell
capable of very large hail and isolated tornadoes near the warm
front.

Warm front will continue to surge northward this evening taking any
chances for convection north of the forecast area by early Saturday
morning. This will leave the entire region warm sectored for Saturday
where 850 hPa temps will soar into the 23-26C range, a highly-
anomalous 3 std dev's above the norm for late May. This should make
low-90s easily attainable which would be near record values as
outlined below in the climate discussion. May see highs push into
the middle 90s given the 850 temps, but didn't go this aggressive
given the potential for high clouds to cut down on the full warming
potential. A flattening of the southeast US upper ridge will bring
850 hPa temps slightly cooler on Sunday, but still supportive of
highs near 90. This flattening of the upper ridge will allow for a
front to approach northwest portions of the forecast area late Sunday
night with an attendant threat for showers and storms across that
area.

Hawblitzel

Medium Range (Monday through Thursday)...

Compared with the lack of systems to produce precipitation over the
CWA this month, this 4 day period offers hope at seeing a more
active pattern and beneficial rainfall. The medium range models are
in good agreement to start out the period as a relatively large
upper trough lifts northeast through the Northern Plains and Upper
MS Valley. The associated cold front will likely weaken as tracks
east through MO on Monday as the primary upper support lifts further
away from the forecast area. Thus, convection more likely to be
scattered with this system and only warrants 30-40% pops.

Tuesday currently looking benign with weak high pressure slipping
into the region. Another shortwave is progged to quickly move
through the Pacific Northwest on Tuesday. GFS/ECMWF differ on how
they handle this next feature. The GFS is more progressive and takes
a southern track of the system while decoupling it from the broader
upper trough extending across the Great Lakes and southeast Canada.
The 00Z ECMWF eventually comes around to the GFS solution but is
about 12 hours slower in its arrival into the Mid MS Valley. Believe
it's too early to be grabbing onto likely pops this far out with the
models not being totally in sync. However, a reasonable first stab
is to go with high chance pops for Wednesday night/Thursday.
Thursday max temperatures are totally dependent on the widespread
precipitation the models generate and thus have a high degree of not
verifying. However, considering we are going with high chance pops
this far in advance it makes more logical sense to go with the
rain-cooled temperatures the models are giving us. Just realize that
there is a good chance these temperatures could be altered in future
forecasts.

MJ

&&

.CLIMATE...

With the potential for near record temperatures over the holiday
weekend, here are the normals and records through Memorial Day:

Kansas City:
                   Avg High/Low      Record High      Records Max Low
Saturday 5/26........78/57...........92 in 1985........68 in 1987
Sunday 5/27..........78/58...........94 in 2006........70 in 2006
Monday 5/28..........78/58...........93 in 2006........75 in 2006

St. Joseph

Saturday 5/26.........79/57..........94 in 1967, 1926...64 in 2008
Sunday 5/27...........79/58..........93 in 2006, 1966...69 in 1991
Monday 5/28...........80/58..........94 in 1998.........75 in 2006

&&

.AVIATION...

For the 12Z TAFs...thunderstorms continue to develop along a line
from 20 S TOP-IXD-50 E MKC...slightly north of a warm front over
western and central Missouri. These storms will spread northward
toward MCI and STJ through the morning as the front begins to push
to the north. Expect this activity to die down by late morning/early
afternoon. There may be some additional storms near or just north of
an MCI-COU line later this afternoon, however confidence in this
activity developing is only around 20 to 30 percent at this time. The
odds of this activity affecting a given terminal are too low to
include in the TAFs at this point. The warm front will lift into
northern Missouri late this evening ending the storm threat for the
KC terminals.

Hawblitzel

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&

WFO EAX
Hazardous weather outlook, May 25, 5:03 AM CDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
503 AM CDT FRI MAY 25 2012

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-261015-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
503 AM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF EASTERN KANSAS
AND WESTERN AND CENTRAL MISSOURI THIS MORNING. A FEW OF THESE STORMS
MAY PRODUCE SMALL HAIL AND GUSTY WINDS TO 40 MPH.

ADDITIONAL THUNDERSTORMS MAY DEVELOP ACROSS NORTHEAST KANSAS AND
NORTHWEST AND NORTH CENTRAL MISSOURI THIS AFTERNOON AS A WARM FRONT
LIFTS TO NEAR I-70. IF THUNDERSTORMS DEVELOP...THEY COULD BECOME
SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A HOT AIRMASS WILL OVERSPREAD THE REGION SATURDAY AND SUNDAY. NEAR-
RECORD HIGHS IN THE LOWER 90S ARE EXPECTED SATURDAY WITH HEAT INDEX
VALUES IN THE UPPER 90S TO NEAR 100. HIGHS ON SUNDAY WILL BE AROUND
90.

A WEAK COLD FRONT WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS THE
REGION MONDAY INTO MONDAY EVENING. A FEW OF THESE STORMS MAY BE
STRONG OR SEVERE...ESPECIALLY FROM EAST CENTRAL KANSAS INTO CENTRAL
AND NORTH CENTRAL MISSOURI.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.

HAWBLITZEL

In the hours before

Local storm report, May 25, 9:22 AM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
922 AM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     FLASH FLOOD      LEES SUMMIT             38.92N 94.38W
05/25/2012                   JACKSON            MO   LAW ENFORCEMENT

            HIGHWAY 150 AT HARBOR DRIVE AND HIGHWAY 150 AT HIGHWAY
            291 CLOSING DUE TO FLOODING ON ROADS.

&&

CBOWMAN
Special weather statement, May 25, 9:35 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
935 AM CDT FRI MAY 25 2012

MOZ044-251500-
JOHNSON MO-
935 AM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JOHNSON COUNTY IN WEST
CENTRAL MISSOURI UNTIL 1000 AM CDT...

AT 932 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF HOLDEN...MOVING EAST AT 30
MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WARRENSBURG AND CENTERVIEW.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3889 9360 3868 9359 3874 9398 3884 9399
TIME...MOT...LOC 1435Z 268DEG 28KT 3877 9389

CDB
Local storm report, May 25, 10:18 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1018 AM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1016 AM     HEAVY RAIN       2 N PLEASANT HILL       38.82N 94.27W
05/25/2012  M4.80 INCH       CASS               MO   OFFICIAL NWS OBS

            STORM TOTAL SINCE 8 PM. 3.50 INCHES SINCE 7 AM ENDING AT
            10 AM.

&&

BOOKBINDER
Local storm report, May 25, 10:22 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1022 AM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       GREENWOOD               38.85N 94.34W
05/25/2012  M5.60 INCH       JACKSON            MO   NWS EMPLOYEE

            MEASURED BY RETIRED NWS EMPLOYEE. STORM TOTAL SINCE 8 PM.
            4.80 INCHES SINCE 6 AM.

&&

BOOKBINDER
Local storm report, May 25, 10:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1031 AM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     HEAVY RAIN       PLEASANT HILL           38.79N 94.27W
05/25/2012  M3.57 INCH       CASS               MO   NWS EMPLOYEE

            STORM TOTAL BETWEEN 8 PM AND 10 AM.

&&

BOOKBINDER
Special weather statement, May 25, 10:32 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 AM CDT FRI MAY 25 2012

MOZ044-045-251615-
JOHNSON MO-PETTIS MO-
1032 AM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PETTIS COUNTY IN CENTRAL
MISSOURI...AND EASTERN JOHNSON COUNTY IN WEST CENTRAL MISSOURI UNTIL
1115 AM CDT...

AT 1029 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR KNOB NOSTER...MOVING EAST AT 25 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SEDALIA...LA MONTE...HUGHESVILLE AND SEDALIA MEMORIAL ARPT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 3891 9314 3869 9313 3873 9356 3888 9357
TIME...MOT...LOC 1532Z 267DEG 21KT 3879 9351

CDB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:00 PM CDTSevere Thunderstorm WarningEAXClay, Platte30 min
May 24, 7:14 PM CDTSevere Thunderstorm WarningEAXClay, Platte8 min
May 24, 8:18 PM CDTSpecial Weather StatementEAXJackson27 min
May 25, 6:15 AM CDTSevere Thunderstorm WarningEAXCass, Jackson30 min
May 25, 7:32 AM CDTSpecial Weather StatementEAXBates28 min
May 25, 7:41 AM CDTSevere Thunderstorm WarningEAXBates19 min
May 25, 8:23 AM CDTAreal Flood AdvisoryEAXCass, Jackson6 hr
May 25, 8:46 AM CDTSpecial Weather StatementEAXJackson29 min
May 25, 9:12 AM CDTFlash Flood WarningEAXCass, Jackson6 hr
May 25, 9:35 AM CDTSpecial Weather StatementEAXJohnson25 min
May 25, 10:18 AM CDTFlash Flood WarningEAXJohnson, Lafayette6 hr
May 25, 10:32 AM CDTSpecial Weather StatementEAXPettis43 min
May 25, 11:09 AM CDTAreal Flood WarningEAXCass12 hr
May 25, 11:12 AM CDTRiver Flood WarningEAXCass, Henry, Johnson9 hr
May 25, 11:47 AM CDTSpecial Weather StatementEAXCooper28 min
May 25, 2:55 PM CDTAreal Flood WarningEAXCass, Jackson8 hr
May 25, 3:03 PM CDTSpecial Weather StatementEAXWorth42 min
May 25, 3:11 PM CDTSevere Thunderstorm WarningEAXWorth19 min
May 25, 3:33 PM CDTSevere Thunderstorm WarningEAXNodaway, Worth42 min
May 25, 4:02 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer, Worth28 min
May 25, 4:28 PM CDTSpecial Weather StatementEAXMercer47 min
May 25, 4:48 PM CDTSpecial Weather StatementEAXPutnam42 min
May 25, 5:13 PM CDTSpecial Weather StatementEAXPutnam47 min
May 25, 5:34 PM CDTSevere Thunderstorm WarningEAXPutnam, Schuyler25 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.